MAUDE Adverse Event Report: COOK VANDERGRIFT INC. LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DRB STYLET, CATHETER

COOK VANDERGRIFT INC. LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DRB STYLET, CATHETER
Model Number G26550
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Cardiac Tamponade (2226)
Date of Event 08/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation and the lot of the device was unknown.D4 - udi number: unknown.E1 - title: unknown.E1 - zip code: unknown.The event is currently under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Approximately three years after implantation, removal of a cardiac resynchronization therapy defibrillator (crt-d) resulted in cardiac tamponade due to damage to the free wall of the right atrium.The left ventricle (lv) lead had already come out of the coronary sinus vein at the start and had been pulled into the right atrial cavity, but it was stuck due to adhesion between the implantable cardioverter-defibrillator (icd) lead and the lv lead.A 12fr glidelight (excimer laser sheath) was used to peel away the adhesion between the lv lead and the icd lead.Peeling was successful up to the third electrode, but could not proceed further, so a 14fr glidelight was used instead.While advancing the sheath over the icd lead, cardiac tamponade occurred upon reaching the right atrium.The tamponade occurred solely due to advancing the sheath, without any laser irradiation prior to reaching the right atrium.The liberator was in the lv lead from the initial stage of lead detachment until the complication occurred.At the time the complication occurred, it was inserted into the stylet lumen of the lead in question.The evolution 9fr shortie only reached as far as the superior vena cava, so it was deemed not involved in this complication.After the diagnosis of cardiac tamponade, a median sternotomy was performed by a cardiac surgeon, the patient was connected to a heart-lung machine, and hemostasis measures were implemented.

Brand Name
LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET
Common Device Name
DRB STYLET, CATHETER
Manufacturer (Section D)
COOK VANDERGRIFT INC.
1186 montgomery lane
vandergrift PA 15690 -606
Manufacturer (Section G)
COOK VANDERGRIFT INC.
1186 montgomery lane
vandergrift PA 15690 -606
Manufacturer Contact
kimberly platt
1186 montgomery lane
vandergrift, PA 15690--606
7248458621
MDR Report Key23123518
Report Number2522007-2025-00022
Device Sequence Number12698146
Product Code DRB
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170298
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG26550
Device Catalogue NumberLR-OFA01
Device Lot NumberN208025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/27/2026
Initial Report FDA Received Date09/23/2025
Supplement Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12FR GLIDELIGHT; 14FR GLIDELIGHT; LR-EVN-SH-9.0-RL
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown